Indiana, 2015Flash Flood and Flood in Indiana, June 19, 2015
June 19, 2015 · NWS IND · 2 events in 2 counties and zones
The remnants of Tropical Storm Bill tracked through the Ohio Valley bringing 3 to nearly 8 inches of rain on the 19th and early on the 20th to previously dry southern Indiana. This resulted in flooding and even flash flooding in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill tracked through the Ohio Valley bringing 3 to nearly 8 inches of rain on the 19th and early on the 20th to previously dry southern Indiana. This resulted in flooding and even flash flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 19, 10:12 AM EST, 11 minutes earlier.
Area forecast discussion, Jun 19, 10:12 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 AM EDT FRI JUN 19 2015
.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 326 AM EDT FRI JUN 19 2015
A REMNANT TROPICAL SYSTEM COMBINED WITH A WEAKENING FRONTAL
SYSTEM...WILL KEEP THE WEATHER UNSETTLED INTO SATURDAY. ANOTHER
FRONTAL SYSTEM WILL MOVE INTO THE AREA BY SUNDAY AND LINGER INTO
NEXT WEEK.
&&
.NEAR TERM /REST OF TODAY/...
ISSUED AT 1057 AM EDT FRI JUN 19 2015
14Z UPDATE...FORECAST APPEARS TO REFLECT THE CURRENT CONDITIONS
VERY ACCURATELY WITH SCATTERED RAIN SHOWERS COVERING CENTRAL
INDIANA ALONG WITH SOME EMBEDDED GARDEN VARIETY THUNDERSTORMS.
VERY LITTLE CHANGES WERE NEEDED TO THE FORECAST EARLIER THIS
MORNING. AND THE FORECAST HAS SINCE BEEN UPDATED AND SENT.
PREVIOUS DISCUSSION FOLLOWS...
RADAR CURRENTLY INDICATES AREAS OF RAIN ACROSS CENTRAL
INDIANA...WITH A TENDENCY FOR A DIMINISHING TREND IN COVERAGE.
RAINFALL MAY PICK UP AGAIN OVER THE NEXT SEVERAL HOURS AS A
VORTICITY LOBE ROTATES OUT OF SOUTHERN ILLINOIS/WESTERN KENTUCKY.
PRECIPITATION SHOULD DIMINISH AGAIN TOWARDS MIDDAY AS THIS LOBE
MOVES OFF TO THE NORTHEAST...HOWEVER MODEL DATA SUGGEST ANOTHER LOBE
MAY MOVE INTO THE SOUTHWESTERN ZONES LATER THIS AFTERNOON. THIS MAY
ENHANCE PRECIPITATION CHANCES AGAIN IN THOSE AREAS.
IN ADDITION...A FRONTAL SYSTEM CURRENTLY OVER NORTHERN INDIANA IS
EXPECTED TO SAG INTO THE CENTRAL ZONES BY THIS EVENING. THIS MAY
PROVIDE ANOTHER FOCUS FOR RAINFALL.
BASED ON ABOVE...WILL GO WITH HIGH POPS IN THE NORTH FOR THE
MORNINGS HOURS...TAPERING TO CHANCE POPS THIS AFTERNOON. WILL KEEP
LIKELY OR HIGHER POPS GOING ALL DAY FOR THE SOUTHERN ZONES.
LAPSE RATES PROGGED TO BE VERY POOR TODAY...SO NOT EXPECTING
WIDESPREAD LIGHTNING ACTIVITY...HOWEVER WITH PRECIPITABLE WATERS
NEAR 2 INCHES...HEAVY RAINFALL WILL REMAIN A POSSIBILITY.
LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TODAY LOOK OK
FOR THE MOST PART.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 326 AM EDT FRI JUN 19 2015
MODEL DATA SUGGEST REMNANTS OF TROPICAL SYSTEM WILL LOSE ITS
CIRCULATION PATTERN OVER SOUTHERN INDIANA ON SATURDAY. ASSOCIATED
LOW LEVEL JET SUGGESTS THE BEST FORCING WILL BE OVER SOUTHERN
INDIANA AND FARTHER SOUTH. WILL KEEP HIGHER POPS OVER THE SOUTHERN
ZONES FOR TONIGHT AND SATURDAY...TAPERING TO CHANCE POPS OVER THE
NORTH. HIGH PRECIPITABLE WATERS CONTINUE TO INDICATE A HEAVY RAIN
THREAT...ESPECIALLY OVER THE SOUTH.
ANOTHER FRONTAL SYSTEM IS EXPECTED TO DROP INTO THE AREA DURING THE
DAY SUNDAY...POTENTIALLY STALLING OUT OVER SOUTHERN INDIANA BY
SUNDAY NIGHT. WILL KEEP CHANCE POPS GOING FOR SATURDAY NIGHT THROUGH
SUNDAY NIGHT TO COVER THIS FRONT. MODELS SUGGEST STEEP LAPSE RATES
AND ADEQUATE DEEP LAYER SHEAR FOR A SEVERE STORM THREAT BY SUNDAY.
DUE TO THE POTENTIAL FOR HEAVY RAINFALL OVER THE SOUTHERN ZONES WITH
THE REMNANT TROPICAL SYSTEM AND COLLABORATION WITH SURROUNDING
OFFICES...WILL ISSUE A FLASH FLOOD WATCH FOR THE FAR SOUTHERN ZONES
THROUGH SATURDAY.
BASED ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS TEMPERATURE
GUIDANCE IN THE LATER PERIODS OF THE SHORT TERM LOOK REASONABLE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 337 AM EDT FRI JUN 19 2015
A QUASI STATIONARY FRONT WILL MEANDER ACROSS OUR REGION THROUGH THE
LONG TERM KEEPING US WITH A CHANCE OF THUNDERSTORMS THROUGH THE
PERIOD. MODELS ALSO INDICATE A FLAT UPPER RIDGE OVER THE SOUTHERN
U.S. AND A SOMEWHAT ZONAL UPPER FLOW ACROSS THE NORTHERN PLAINS AND
MOST AREAS NORTH OF THE OHIO RIVER.
RAIN CHANCES WILL BE A LITTLE LESS TOWARDS WEDNESDAY ESPECIALLY
SOUTH HALF AS MORE UPPER RIDGING OCCURS IN THE MIDDLE MISSISSIPPI
VALLEY. SOME MODELS SUCH AS THE EURO INDICATE THE FRONT MAY DRIFT
SOUTHWARD TOWARDS DAY 7.
HIGHS WILL RANGE FROM THE LOWER AND MIDDLE 80S OVER NORTHERN
SECTIONS TO THE LOWER 90S ACROSS OUR SOUTH. LOWS WILL BE IN THE
UPPER 60S NORTH AND LOWER 70S ELSEWHERE. ALL IN ALL STAYED FAIRLY
CLOSE TO A MOS BLEND ON TEMPERATURES.
&&
.AVIATION /DISCUSSION FOR 191500Z TAF ISSUANCE/...
ISSUED AT 1027 AM EDT FRI JUN 19 2015
HIGHLY VARIABLE CONDITIONS CONTINUE THIS MORNING WITH IFR CEILINGS
AND VFR CEILINGS WITHIN A FEW MILES. WILL CONTINUE WITH A TEMPO
GROUP FOR IFR CONDITIONS AT KIND FOR THE NEXT COUPLE OF HOURS. RAIN
IS TRENDING WEAKER SO EXPECT A GENERAL IMPROVEMENT IN CONDITIONS BY
EARLY AFTERNOON...BUT STILL MVFR.
PREVIOUS DISCUSSION FOLLOWS...
NUMEROUS RAIN SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL BE THE
RULE NEXT 24 HOURS AS THE REMAINS OF TROPICAL STORM BILL CURRENTLY
OVER NORTHERN ARKANSAS TRACK TOWARDS SOUTHEAST ILLINOIS BY THIS TIME
SATURDAY.
MVFR CEILINGS WITH AREAS OF IFR CEILINGS WILL BE THE RULE THIS
MORNING. MODEL SOUNDINGS INDICATE VFR CEILINGS JUST ABOVE 3 THOUSAND
FEET WILL BE THE RULE THIS AFTERNOON AND EARLY TONIGHT WITH MOSTLY
MVFR CEILINGS 1 TO 2 THOUSAND FEET LATE TONIGHT. CARRIED VCTS AT
KHUF AND KBMG THROUGH TODAY AND AT KLAF AND KIND MAINLY THIS
AFTERNOON.
WINDS WILL BE 8 KNOTS OR LESS THROUGH THE PERIOD MAINLY FROM THE
EAST OR SOUTHEAST.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR INZ060-061-
067>072.
&&
SYNOPSIS...JAS
NEAR TERM...SMF/JAS
SHORT TERM...JAS
LONG TERM...JH
AVIATION...JH/50
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 19, 4:23 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 AM EDT FRI JUN 19 2015
INZ021-028>031-035>049-051>057-062>065-201000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
523 AM EDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER
HEAVY RAINFALL IS POSSIBLE.
RIVER FLOODING IS EXPECTED ALONG PORTIONS OF DEER AND WILDCAT
CREEKS...AND ALONG THE TIPPECANOE...WABASH...AND WHITE RIVERS
THROUGH TONIGHT.
HAZARDS: CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL...WHICH MAY
REDUCE VISIBILITY AND RESULT IN LOCALIZED FLOODING OF ROADS.
TIMING: THROUGHOUT THE PERIOD.
DISCUSSION: A FRONTAL SYSTEM WILL INTERACT WITH THE REMNANTS OF A
TROPICAL SYSTEM...PRODUCING POTENTIALLY AREAS OF HEAVY RAIN AND
THUNDERSTORMS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD.
PRESENT INDICATIONS SUGGEST A THREAT FOR SEVERE STORMS ON SUNDAY.
HEAVY RAINFALL IS POSSIBLE ON SATURDAY.
RIVER FLOODING IS EXPECTED ALONG PORTIONS OF DEER AND WILDCAT
CREEKS...AND ALONG THE TIPPECANOE...WABASH... AND WHITE RIVERS
THROUGH THE MIDDLE OF NEXT WEEK.
DISCUSSION: THE REMNANTS OF A TROPICAL SYSTEM WILL PASS OVER
SOUTHERN INDIANA DURING THE DAY ON SATURDAY. SCATTERED
THUNDERSTORMS ARE POSSIBLE...ALONG WITH HEAVY RAIN...WITH THE
PASSAGE OF THE TROPICAL REMNANTS.
A FRONTAL SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE
NORTHWEST ON SUNDAY. THIS FRONT WILL STALL OUT NEARBY THROUGH THE
MIDDLE PARTS OF NEXT WEEK...RESULTING IN PERIODIC CHANCES FOR
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
STATEMENTS REGARDING THE SEVERE THREAT ON SUNDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-061-067>072-201000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
523 AM EDT FRI JUN 19 2015
...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH SATURDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER
HEAVY RAINFALL IS EXPECTED.
RIVER FLOODING IS EXPECTED ALONG PORTIONS OF DEER AND WILDCAT
CREEKS...AND ALONG THE TIPPECANOE...WABASH... AND WHITE RIVERS
THROUGH TONIGHT.
HAZARDS: CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL...WHICH MAY
REDUCE VISIBILITY AND RESULT IN FLOODING OF ROADS.
TIMING: THROUGHOUT THE PERIOD.
DISCUSSION: A FRONTAL SYSTEM WILL INTERACT WITH THE REMNANTS OF A
TROPICAL SYSTEM...PRODUCING AREAS OF HEAVY RAIN AND THUNDERSTORMS
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD.
PRESENT INDICATIONS SUGGEST A THREAT FOR SEVERE STORMS ON SUNDAY.
HEAVY RAINFALL IS POSSIBLE ON SATURDAY.
RIVER FLOODING IS EXPECTED ALONG PORTIONS OF DEER AND WILDCAT
CREEKS...AND ALONG THE TIPPECANOE...WABASH... AND WHITE RIVERS
THROUGH THE MIDDLE OF NEXT WEEK.
DISCUSSION: THE REMNANTS OF A TROPICAL SYSTEM WILL PASS OVER
SOUTHERN INDIANA DURING THE DAY ON SATURDAY. SCATTERED
THUNDERSTORMS ARE POSSIBLE...ALONG WITH HEAVY RAIN...WITH THE
PASSAGE OF THE TROPICAL REMNANTS.
A FRONTAL SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE
NORTHWEST ON SUNDAY. THIS FRONT WILL STALL OUT NEARBY INTO THE
MIDDLE PARTS OF NEXT WEEK...RESULTING IN PERIODIC CHANCES FOR
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
STATEMENTS REGARDING THE SEVERE THREAT ON SUNDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JAS
In the hours before
Local storm report, Jun 19, 8:00 AM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WHITESTOWN 40.00N 86.35W
06/19/2015 M1.44 INCH BOONE IN PUBLIC
SINCE MIDNIGHT
0700 AM HEAVY RAIN 2 E NEW ROSS 39.96N 86.68W
06/19/2015 M2.87 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0730 AM HEAVY RAIN 2 NE SPRING MILL STATE 38.75N 86.39W
06/19/2015 M2.25 INCH LAWRENCE IN COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 1 ESE LEBANON 40.05N 86.46W
06/19/2015 M2.31 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 5 NW LAPEL 40.12N 85.90W
06/19/2015 M2.31 INCH HAMILTON IN COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 1 NNW CLINTON 39.67N 87.41W
06/19/2015 M2.10 INCH VERMILLION IN COCORAHS
24 HOUR TOTAL
0825 AM HEAVY RAIN WESTFIELD 40.05N 86.13W
06/19/2015 M1.39 INCH HAMILTON IN PUBLIC
24 HOUR TOTAL
&&
50Local storm report, Jun 19, 8:17 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 AM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NW ANDERSON 40.14N 85.75W
06/19/2015 M2.30 INCH MADISON IN EMERGENCY MNGR
SINCE MIDNIGHT
0800 AM HEAVY RAIN 2 N ANDERSON 40.11N 85.69W
06/19/2015 M2.10 INCH MADISON IN EMERGENCY MNGR
SINCE MIDNIGHT
&&
50Flood, Monroe
- When
- June 19, 10:23 AM EST to 12:00 PM EST
- Where
- Monroe County, 0.95 mi SSW of Bloomington to 1.11 mi S of Bloomington
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 39.157, -86.525
Some minor street flooding was reported in this location due to heavy rainfall.
Flash Flood, Knox
- When
- June 19, 5:15 PM EST to 7:15 PM EST
- Where
- Knox County, 0.22 mi SSW of Bicknell to 0.21 mi S of Bicknell
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.777, -87.301
A water rescue was performed at a home surrounded by water near 4th and Thomas Street due to heavy thunderstorm rainfall. High water was also surrounding a trailer on Durbin Street.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588568, 589663.